Hello crazygirl69. Yes you can. There is a warning regarding (Serotonin Syndrome) when combining the Zoloft along with the Lithium. Otherwise, aside from the side effects that can result when taking these drugs, take them as your doctor prescribed. Good health and I hope you do well on this trio of medications,pledge
The xanax and zoloft are no problem. Not trying to scare you or anything, but I personally have been on every psych med out there except for Trileptal and Lamictal (both mood stabilizers, both safer than Lithium) and Lamictal comes next after I am stable on my Depakote 2000 mg at bedtime. I'll explain... Lithium has a very narrow therapeutic range and all kinds of things affect your lithium level in your blood and brain. I actually took some for a while (I can't believe I let the doc talk me into it... Wowzers) My very own crazy surgeon father took it... for a while then stopped. But that is another long story. And this is exactly why neither of us would take it... one can become toxic on lithium, in the beginning without knowing it, and you can become very sick JUST FROM THE LITHIUM, also, if you are very unlucky there is seratonin syndrome, which is life threatening if that occurs.
So you sweet thang, call yer doc (hope the doc is a shrink and not a family practice dude, and let him/her know that after careful thought and consideration, and looking everything up on the internet, could he please switch out your lithium for depakote er (there is an exact generic only the pills are sugar coated and quite large, and sorry to say not as cheap as lithium, but better safe than sorry). Ask why you were put on lithium in the first place, what are the side effects compared to depakote, is there any safer medication out there... yada yada yada... get my drift sweets? Pin them back against the wall with your questions, find out who, what, when, where, why and their rationale for using the medications that they have chosen for your psych treatment. Are there safer meds, and why didn't you give me those? Are ya nuts? (I am a retired RN, MSN and I used to piss docs off right and left ESPECIALLY if I didn't agree with their treatment plan and have been known to refuse to give a med and tell the doc "if you want it given, I'm afraid you'll have to come on up and give it yourself" and I always charted to cover my arse). So far, I was batting 100 in dealing with docs,sheesh I ate dinner with a great surgeon every night whilst growing up and Dad would answer all of my questions regarding 'whatever' and I remember. That's why I got A's in grad school without studying or even cracking the book, I had been taught by the best for an early age onward.
Something else mon amie, why u b on bipoar meds ifn ya just be depressed? Are you just on the depressed side of the swing or what? Please get back to me and let me know. As long as I take my meds PROPERLY and am under the care of a Board Certified Psychiatrist (I trust them more as my crazy brother is a psychiatrist... OMG), I do a whole lot better with the extreme mood swings. I hate them, they ruin relationships, destroy jobs, affect your children adversely, etc. etc. Lordy, Lordy. And to top that all off, it's incurable.Can we say YEAH?! So my suggestion for you is: Ask lots of questions, my fav being why? You do what you think best, as this is my version of delivering infomation to you and KNOWLEDGE IS POWER!!!
One final thang my not so crazy gf, if one wants to get the best of this site used to their advantage, when one asks a question, don't go with the default 'direct answer', look to your right and click on conversational. Then all of us crazies on here and a bunch of people a whole lost more knowledgeable than myself can add their answers and start a discussion about your particular problem du jour. I find that is what I always, without fail, click on. The more questions you ask, the more people can try to help you. This is really a great site, I love it and come everyday to see what someone has asked that I might be able to help and to find solutions to my many and varied problems.
Keepon truckin' cg...
The Craziest, Happiest, Sweetest, Kindness Hippie
- Lithium Information for Consumers
- Lithium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lithium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Sep 2014 • 1 answer
I take 1250 lithium every night. Two months ago my lithium levels were 0.8 whereas today my results?
Posted 31 Jan 2015 • 3 answers
Posted 18 Mar 2016 • 1 answer
Posted 12 May 2016 • 6 answers
Posted 3 Jun 2016 • 0 answers